Table of Contents
ISRN Applied Mathematics
Volume 2014, Article ID 847075, 7 pages
http://dx.doi.org/10.1155/2014/847075
Research Article

Global Dynamics of a Mathematical Model on Smoking

Department of Mathematics, King Abdulaziz University, Jeddah 21551, Saudi Arabia

Received 17 November 2013; Accepted 17 December 2013; Published 6 February 2014

Academic Editors: A. Bairi and S. W. Gong

Copyright © 2014 Zainab Alkhudhari et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We derive and analyze a mathematical model of smoking in which the population is divided into four classes: potential smokers, smokers, temporary quitters, and permanent quitters. In this model we study the effect of smokers on temporary quitters. Two equilibria of the model are found: one of them is the smoking-free equilibrium and the other corresponds to the presence of smoking. We examine the local and global stability of both equilibria and we support our results by using numerical simulations.